Alert archive / California / Hazardous Seas Warnings in 2011

Hazardous Seas Warning 6, NWS Eureka, CA

March 24, 2011

NWS Eureka, CA issued this hazardous seas warning at Mar 24, 2011, 11:38 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2011, 11:38 PM PDT (06:38 UTC)
Expired
Mar 25, 2011, 9:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WHUS76 KEKA 250638
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1138 PM PDT THU MAR 24 2011

PZZ470-251445-
/O.UPG.KEKA.SC.Y.0031.000000T0000Z-110325T2200Z/
/O.NEW.KEKA.SE.W.0006.110325T0638Z-110325T1600Z/
/O.CON.KEKA.GL.A.0011.110325T2200Z-110326T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1138 PM PDT THU MAR 24 2011

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH REMAINS
IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. 

* WINDS: MODERATE SOUTH WINDS TONIGHT WILL CONTINUE INTO FRIDAY. 
  WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY NIGHT AS A FRONT 
  CROSSES THE AREA. 

* SEAS: SHORT PERIOD WIND DRIVEN SEAS WILL MIX WITH A LONGER
  PERIOD WEST SWELL THIS EVENING. THE WEST SWELL WILL CONTINUE
  NEAR 18 FT AT 15 SECONDS TONIGHT AND FRIDAY MORNING AND THEN
  GRADUALLY SUBSIDE INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-251445-
/O.UPG.KEKA.SC.Y.0032.000000T0000Z-110329T0600Z/
/O.NEW.KEKA.SE.W.0006.110325T0638Z-110325T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1138 PM PDT THU MAR 24 2011

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: MODERATE SOUTH WINDS TONIGHT WILL CONTINUE INTO FRIDAY. 
  WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY NIGHT AS A FRONT 
  CROSSES THE AREA. 

* SEAS: SHORT PERIOD WIND DRIVEN SEAS WILL MIX WITH A LONGER
  PERIOD WEST SWELL THIS EVENING. THE WEST SWELL WILL CONTINUE
  NEAR 18 FT AT 15 SECONDS TONIGHT AND FRIDAY MORNING THEN
  GRADUALLY SUBSIDE INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-251445-
/O.UPG.KEKA.SC.Y.0031.000000T0000Z-110329T0600Z/
/O.NEW.KEKA.SE.W.0006.110325T0638Z-110325T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1138 PM PDT THU MAR 24 2011

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: MODERATE SOUTH WINDS TONIGHT WILL CONTINUE INTO FRIDAY. 
  WINDS WILL INCREASE TO NEAR GALE FORCE FRIDAY NIGHT AS A FRONT 
  CROSSES THE AREA. 

* SEAS: SHORT PERIOD WIND DRIVEN SEAS WILL MIX WITH A LONGER
  PERIOD WEST SWELL THIS EVENING. THE WEST SWELL WILL CONTINUE
  NEAR NEAR 18 FT AT 15 SECONDS TONIGHT AND FRIDAY MORNING AND THEN
  GRADUALLY SUBSIDE INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
559 
WHUS76 KEKA 251025
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
325 AM PDT FRI MAR 25 2011

PZZ470-251830-
/O.CAN.KEKA.SE.W.0006.000000T0000Z-110325T1600Z/
/O.UPG.KEKA.GL.A.0011.110325T2200Z-110326T1000Z/
/O.NEW.KEKA.GL.W.0014.110326T0000Z-110326T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
325 AM PDT FRI MAR 25 2011

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS: WINDS WILL INCREASE LATE THIS AFTERNOON AND PEAK NEAR 40
  KT TONIGHT AS A FRONT CROSSES THE AREA.

* SEAS: THE WEST SWELL WILL GRADUALLY SUBSIDE FROM 16 FT AT 12
  SECONDS TODAY AND INTO THE WEEKEND. THE WESTERLY SWELL WILL
  COMBINE WITH INCREASING STEEP SHORT PERIOD SOUTHERLY SEAS UP TO
  10 FT ASSOCIATED WITH THE FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-251830-
/O.CAN.KEKA.SE.W.0006.000000T0000Z-110325T1600Z/
/O.NEW.KEKA.GL.W.0014.110326T0600Z-110326T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
325 AM PDT FRI MAR 25 2011

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS: WINDS WILL RAPIDLY INCREASE TONIGHT WITH GUSTS TO 35 KT
  AFTER MIDNIGHT AS A FRONT APPROACHES. THE WINDS WILL RAPIDLY
  DIMINISH SATURDAY BEHIND THE FRONT. 

* SEAS: THE WEST SWELL AT 13 SECONDS WILL GRADUALLY SUBSIDE TODAY
  AND INTO THE WEEKEND. THIS WESTERLY SWELL WILL COMBINE WITH
  STEEP SOUTHERLY WINDS TO 8 FT ASSOCIATED WITH THE FRONTAL
  PASSAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-475-251600-
/O.CON.KEKA.SE.W.0006.000000T0000Z-110325T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
325 AM PDT FRI MAR 25 2011

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS: MODERATE SOUTH WINDS WILL CONTINUE TODAY. WINDS WILL
  INCREASE WITH A FEW GALE GUSTS IN THE OUTER WATERS TONIGHT AS A FRONT
  CROSSES THE AREA.

* SEAS: THE WEST SWELL WILL CONTINUE NEAR NEAR 18 FT AT 13 SECONDS
  THIS MORNING AND THEN GRADUALLY SUBSIDE STARTING LATE THIS
  MORNING. THIS WESTERLY SWELL WITH COMBINE WITH SHORT PERIOD
  SOUTHERLY SEAS UP TO 9 FT TONIGHT ASSOCIATED WITH THE FRONTAL
  PASSAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
164 
WHUS76 KEKA 251615
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
915 AM PDT FRI MAR 25 2011

PZZ455-475-260015-
/O.EXP.KEKA.SE.W.0006.000000T0000Z-110325T1600Z/
/O.NEW.KEKA.SC.Y.0033.110325T1615Z-110329T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
915 AM PDT FRI MAR 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT MONDAY. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. 

* WINDS: MODERATE SOUTH WINDS WILL CONTINUE TODAY. AN APPROACHING
  FRONT WILL CAUSE SOUTH WINDS TO INCREASE TONIGHT...BRINGING
  OCCASIONAL GUSTS TO 35 KT. THE WINDS WILL RAPIDLY DIMINISH
  SATURDAY BEHIND THE FRONT.

* SEAS: THE WEST SWELL WILL GRADUALLY SUBSIDE TODAY INTO THE
  WEEKEND. TONIGHT A FRONT WILL CAUSE THE WEST SWELL TO COMBINE
  WITH STEEP SOUTHERLY WIND WAVES NEAR 7 FT. THE WIND WAVES WILL
  RAPIDLY SUBSIDE SATURDAY BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-260015-
/O.NEW.KEKA.SC.Y.0033.110325T1615Z-110326T0600Z/
/O.CON.KEKA.GL.W.0014.110326T0600Z-110326T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
915 AM PDT FRI MAR 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SATURDAY. 

* WINDS: AN APPROACHING FRONT WILL CAUSE SOUTH WINDS TO RAPIDLY
  INCREASE TONIGHT...BRINGING GUSTS TO 40 KT. THE WINDS WILL
  RAPIDLY DIMINISH SATURDAY BEHIND THE FRONT.

* SEAS: THE WEST SWELL WILL GRADUALLY SUBSIDE TODAY INTO THE
  WEEKEND. TONIGHT A FRONT WILL CAUSE THE WEST SWELL TO COMBINE
  WITH STEEP SOUTHERLY WIND WAVES NEAR 8 FT. THE WIND WAVES WILL
  RAPIDLY SUBSIDE SATURDAY BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-260015-
/O.NEW.KEKA.SC.Y.0033.110325T1615Z-110326T0000Z/
/O.CON.KEKA.GL.W.0014.110326T0000Z-110326T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
915 AM PDT FRI MAR 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A
GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT SATURDAY. 

* WINDS: AN APPROACHING FRONT WILL CAUSE SOUTH WINDS TO RAPIDLY
  INCREASE LATE THIS AFTERNOON INTO TONIGHT...BRINGING GUSTS TO 45 KT.
  THE WINDS WILL RAPIDLY DIMINISH SATURDAY BEHIND THE FRONT.

* SEAS: THE WEST SWELL WILL GRADUALLY SUBSIDE TODAY INTO THE
  WEEKEND. TONIGHT A FRONT WILL CAUSE THE WEST SWELL TO COMBINE
  WITH STEEP SOUTHERLY WIND WAVES NEAR 10 FT. THE WIND WAVES WILL
  RAPIDLY SUBSIDE SATURDAY BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Mar 24, 3:39 PM PDT, 7 hours 59 minutes earlier.

Area forecast discussion, Mar 24, 3:39 PM PDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
339 PM PDT THU MAR 24 2011

.SYNOPSIS...A SERIES OF SYSTEMS WILL CONTINUE TO BRING RAIN AND
SNOW TO NW CALIFORNIA THROUGH THE WEEKEND. A RIDGE WILL DEVELOP
OVER THE REGION BY TUE.

&&

.DISCUSSION...RAIN AND MOUNTAIN SNOW SHOWERS WILL PERSIST
OVERNIGHT IN THE WAKE OF THE THU MORNING FRONT. AFTERNOON VIS SAT
SHOWS THE AREA OF LOW PRESSURE ABOUT 200NM OFF THE CAL/OR BORDER
AND SLIDING TO THE E. A VORT MAX IS ROUNDING THE BASE OF THE
TROUGH THIS AFTERNOON AND SHOULD SWEEP THROUGH NW CAL THIS EVENING
WITH PERIODS OF HEAVY RAIN/SNOW AND THUNDERSTORMS ALONG THE
COASTAL AREAS. THE AFTERNOON FORECAST PACKAGE BROUGHT
THUNDERSTORMS INTO THE REDWOOD AND MENDO COASTS, AND THE N COAST
INTERIOR IN RESPONSE TO THIS VORT MAX. THUNDERSTORMS ARE EXPECTED
TO END DURING THE OVERNIGHT HOURS.
A WEAK LOW AMPLITUDE RIDGE WILL CROSS THE AREA DURING THE DAY ON
FRI ALLOWING FOR A SLIGHT BREATHER. HOWEVER, THE NEXT FRONT WILL
BE HOT ON ITS HEELS. THE FRONT WILL CROSS THE AREA EARLY SAT
MORNING WITH WIND, RAIN, AND MOUNTAIN SNOW PRECEDING IT. WHILE
NOT AS POTENT AS THE THU MORNING FRONT, IT WILL STILL ADD INSULT
TO INJURY AS MARCH ROARS LIKE A LION. ANOTHER FOOT OF MOUNTAIN
SNOW WILL FALL WITH THIS FRONT IN ELEVATION ABOVE ABOUT 3000 FT.
THE WINTER WEATHER WARNING FOR THE SYSTEM ON THU WILL EXPIRE AT
5AM FRI MORNING. ANOTHER WARNING OR AN ADVISORY WILL LIKELY NEED
TO BE ISSUED FOR THE SAT MORNING SYSTEM.
SHOWERS WILL FOLLOW THE SAT FRONT WITH ANOTHER FRONT COMING FOR
SUN LATE MORNING. SHOWERS WILL LINGER INTO MON THEN BEGIN TO TAPER
AS A RIDGE BUILDS FOR MID WEEK. GENERALLY FAIR WEATHER IS EXPECTED
TUE INTO WED BEFORE THE CLOUDS BEGIN TO MOVE BACK IN LATE WED INTO
THU.
MODELS HAVE BEEN FAIRLY WELL BEHAVED TODAY AND MAINTAIN DECENT
AGREEMENT INTO MID WEEK. THERE WERE NO MAJOR CHANGES TO THE
ONGOING FORECAST AS THE PATTERN SEEMS TO BE LOCKED IN. BFG

&&

.AVIATION...RADAR SHOWS NUMEROUS SHOWERS ACROSS THE REGION.
CONDITIONS ARE MOSTLY VFR, BUT TURN MVFR AS THE SHOWERS PASS OVER
THE AIRSTRIPS. SHOWERS WILL CONTINUE INTO THE NIGHT...BECOMING HEAVY
AT TIMES. KEPT THE TAF SITES MVFR MOSTLY DUE TO CEILINGS IN THE
SHOWERS. COASTAL LOCATIONS WILL ALSO REMAIN GUSTY THROUGH THE NIGHT
WITH SOME GUSTS APPROACHING 30 KT. STROZ

&&

.MARINE...A SERIES OF FRONTS WILL IMPACT THE AREA OVER THE NEXT FEW
DAYS. MODERATE SOUTH WINDS WITH A FEW GALE FORCE GUSTS ARE POSSIBLE
THIS EVENING, BUT WINDS WILL DECREASE A LITTLE AS THE EVENING
PROGRESSES. ALSO THIS EVENING, SHORT PERIOD WIND DRIVEN SEAS WILL
MIX WITH A WEST SWELL THAT WILL BUILD TO NEAR 18 FT AT 14 SECONDS
TONIGHT. THIS SWELL WILL GRADUALLY SUBSIDE INTO THE WEEKEND. A FRONT
WILL CROSS THE AREA FRIDAY NIGHT, BRINGING NEAR GALE CONDITIONS TO
THE NORTHERN WATERS. PUT UP A WATCH FOR THE NORTHERN OUTER WATERS
BUT HELD OFF ON THE INNER WATERS DUE TO UNCERTAINTY. BEHIND THE
FRONT MODERATE WINDS ARE EXPECTED. STROZ

&&

.HYDROLOGY...THE SECOND MAJOR WEATHER SYSTEM IS MOVING OUT OF CWA
AND POST FRONTAL SHOWERS DOMINATE THE CWA. AN ADDITIONAL ONE-HALF TO
ONE INCH OF RAIN IS POSSIBLE IN THE RIVER BASINS OVERNIGHT.
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE IN THE MORE FAVORABLE UPSLOPE
LOCATIONS. THE PRECIPITATION WILL FALL AS SNOW ABOVE 2000 FEET AND A
WINTER STORM WARNING REMAINS IN EFFECT. ALL THE MAIN STEM RIVERS
WILL CONTINUE TO RISE TONIGHT AND THEN RECEDE ON FRIDAY. AT THIS
TIME ONLY THE NAVARRO RIVER AT NAVARRO IS EXPECTED TO REACH FLOOD
STAGE THIS AFTERNOON...AND A FLOOD WARNING IS IN EFFECT. THE RUSSIAN
RIVER AT HOPLAND WILL CREST BEAR 18.0 FEET LATE THIS AFTERNOON...AND
A FLOOD ADVISORY IS IN EFFECT. THE EEL RIVER AT FERNBRIDGE IS
EXPECTED TO EXCEED MONITOR STAGE THIS EVENING...AND A HYDROLOGIC
STATEMENT IS IN PLACE. THE REMAINING MAIN STEM RIVERS
ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. THERE IS THE POTENTIAL
FOR CREEKS AND SMALL RIVERS TO EXCEED THEIR BANKS THIS EVENING.
LOCALIZED FLOODING OR PONDING OF WATER IS POSSIBLE. KENNEDY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING UNTIL 5 AM PDT FRIDAY ABOVE 3000 FEET FOR
     THE CAZ003-004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 11 PM PDT MONDAY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 24, 6:03 AM PDT, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
603 AM PDT THU MAR 24 2011

CAZ001-251315-
REDWOOD COAST-
603 AM PDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS EXPECTED. CONTINUING RAIN TODAY WITH RISES
ON THE MAIN STEM RIVERS AND THE POTENTIAL FOR FLOODING ON CREEKS
AND SMALL RIVERS. THE EEL RIVER AT FERNBRIDGE WILL RISE ABOVE
MONITOR STAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE POTENTIAL FOR FLOODING ON CREEKS AND SMALL RIVERS WITH ADDITIONAL PERIODS
OF RAIN FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ002-251315-
MENDOCINO COAST-
603 AM PDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS EXPECTED. THE POTENTIAL FOR FLOODING ON
THE NAVARRO RIVER AT NAVARRO TODAY. THERE IS ALSO THE POSSIBILITY
FOR FLOODING ON CREEKS AND SMALL RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE POTENTIAL FOR FLOODING ON CREEKS AND SMALL RIVERS WITH ADDITIONAL PERIODS
OF RAIN FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-004-076-251315-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
603 AM PDT THU MAR 24 2011

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT ABOVE 3000 FEET.
SNOW AND RAIN CONTINUING UNTIL FRIDAY MORNING. TOTAL SNOW
ACCUMULATIONS 12 TO 20 INCHES ABOVE 3000 FEET WITH THE HIGHEST
AMOUNTS IN EASTERN TRINITY...MENDOCINO COUNTY AND SOUTH FORK
MOUNTAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT.

PERIODS OF RAIN AND SNOW THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

In the hours before

Local storm report, Mar 24, 8:06 PM PDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
806 PM PDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     SNOW             8 NW UKIAH              39.23N 123.32W
03/24/2011  M1.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            IN ORR SPRINGS TEMPERATURE 32 DEGREES.

0734 AM     SNOW             BRICELAND               40.10N 123.90W
03/24/2011  M1.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            ON ELKS RIDGE AT 1500 FEET...SNOW BEGAN AROUND 7
            AM...SNOWING HEAVILY DOWN TO 1300 FEET...1/2 ON GROUND.

0734 AM     SNOW             3 ENE MYERS FLAT        40.29N 123.83W
03/24/2011  U0.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            AT 1300 FEET TEMPERATURE 34 DEGREES...SNOW STARTING TO
            STICK.

0802 AM     HAIL             5 NNW GUALALA           38.84N 123.57W
03/24/2011  M0.25 INCH       MENDOCINO          CA   TRAINED SPOTTER

            AT 1000 FEET AOBVE PT ARENA BAY...10 MINUTE YEAVY
            SQUALL...MIXED RAIN AND SMALL HAIL.

0804 AM     SNOW             8 SE MAPLE CREEK        40.40N 123.48W
03/24/2011  M1.8 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            2500 FEET.

0811 AM     SNOW             8 SSW UKIAH             39.04N 123.27W
03/24/2011  U0.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            AT 2400 FEET...SNOWING SINCE 730 AM AND NOW STICKING.

0807 AM     SNOW             12 S ZENIA              40.03N 123.48W
03/24/2011  M6.0 INCH        TRINITY            CA   PUBLIC

            SPOTTER T04 AT 3000 FEET IN HETTENSHAW...SNOWING SINCE
            830 PM LAST NIGHT.

0813 AM     SNOW             7 E BRIDGEVILLE         40.47N 123.67W
03/24/2011  M2.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            2400 FEET...SINCE 6 PM PREVIOUS NIGHT...2 INCHES OF
            SNOW...AT 2700 FEET 4INCHES ON GROUND.

0826 AM     SNOW             3 ENE MYERS FLAT        40.29N 123.82W
03/24/2011  U0.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            AT 1100 FEET...SNOWING SINCE 8 AM STARTING TO STICK.

0826 AM     SNOW             10 N LAYTONVILLE        39.81N 123.48W
03/24/2011  M9.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            AT 3750 FEET...9-10 INCHES OF SNOW OVERNIGHT AND STILL
            SNOWING.

0855 AM     SNOW             BLOCKSBURG              40.28N 123.63W
03/24/2011  M1.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            AT 1200 FEET...SNOWING SINCE 730 AM WITH ONE INCH ON
            GROUND AND STILL SNOWING.

0904 AM     HAIL             4 W ETTERSBURG          40.12N 124.07W
03/24/2011  M0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            AT 1700 FEET...THUNDERSTORMS WITH SMALL HAIL. TOTAL
            RAINFALL OVERNIGHT WAS 5.04 INCHES. TEMPERATURE 34.

0925 AM     SNOW             15 N LAYTONVILLE        39.89N 123.50W
03/24/2011  U0.0 INCH        MENDOCINO          CA   PUBLIC

            AT 2000 FEET FROM 10-15 MILES NORTH OF LAYTONVILLE...HWY
            101 CLOSED DUE TO SNOW. REPORTED BY NATIONAL WEATHER
            SERVICE PERSON.

0940 AM     SNOW             WILLITS                 39.46N 123.38W
03/24/2011  M1.2 INCH        MENDOCINO          CA   PUBLIC

            MODERATELY SNOWING AT 1800 FEET FOR THE PAST HOUR.

0945 AM     SNOW             4 NNW WILLITS           39.44N 123.38W
03/24/2011  M3.5 INCH        MENDOCINO          CA   TRAINED SPOTTER

            IN BROOKSTRAIL AT 2400 FEET. TEMPERATURE 35 DEGREES. 3.5
            INCHES OF SNOW THIS MORNING AND STILL SNOWING.

0945 AM     SNOW             2 ESE WILLITS           39.39N 123.32W
03/24/2011  M5.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            AT 2000 FEET...5.0 INCHES OF SNOW...BUT WAS RAINING AT 3
            AM.

1014 AM     SNOW             8 S KNEELAND            40.63N 123.98W
03/24/2011  M6.5 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            AT 2500 FEET. TEMPERATURE 33 DGREES. 6.5 INCHES OF SNOW.

1015 AM     SNOW             WILLITS                 39.40N 123.35W
03/24/2011  M1.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            AT 1200 FEET SNOW BEGAIN AT 935 AM WITH ONE INCH ON
            GROUND. TEMPERATURE 35 DEGREES.

1045 AM     SNOW             12 S ZENIA              40.03N 123.48W
03/24/2011  M8.0 INCH        TRINITY            CA   PUBLIC

            AT 3000 FEET NOW A TOTAL OF 2 FEET OF SNOW...AN
            ADDITIONAL 8 INCHES FELL SINCE 8 AM.

0210 PM     SNOW             ALDERPOINT              40.18N 123.60W
03/24/2011  M4.0 INCH        HUMBOLDT           CA   PUBLIC

            BETWEEN ALDERPOINT AND GARBERVILLE ON UPPER ALDERPOINT
            ROAD AT 2200 FEET...4-5 INCHES OF SNOW.

0210 PM     HAIL             3 SW GARBERVILLE        40.07N 123.83W
03/24/2011  M0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            SMALL HAIL AT 700 FEET.

0400 PM     SNOW             4 SSW WILLITS           39.34N 123.38W
03/24/2011  M4.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            AT 2300 FEET...4 INCHES OF SNOW SINCE 4 AM THIS MORNING.

0400 PM     SNOW             RUTH                    40.28N 123.40W
03/24/2011  M12.0 INCH       TRINITY            CA   PUBLIC

            SPOTTER T11 ACTUALLY NEAR MAD RIVER ON SOUTH FORK
            MOUNTAIN. 12 INCHES OF NEW SNOW SINCE WEDNESDAY MORNING
            AT 1030 AM UNTIL 1030 THURSDAY MORNING. TEMPERATURE 29
            DEGREES.

0530 PM     SNOW             11 SSW CARRVILLE        40.91N 122.78W
03/24/2011  M2.0 INCH        TRINITY            CA   TRAINED SPOTTER

            ACTUALLY IN COVINGTON MILL AT 2500 FEET. 2 INCHES OF NEW
            SNOW WITH 2.19 WATER EQUIVALENT.

0530 PM     SNOW             1 S DEL LOMA            40.77N 123.33W
03/24/2011  U0.0 INCH        TRINITY            CA   TRAINED SPOTTER

            AT 2000 FEET...SNOW ON MOUNTAINS, BUT AT HOME AT 1000
            FEET ONLY RAIN WITH 0.98 INCHES IN PAST 24 HOURS,

0635 PM     SNOW             RUTH                    40.28N 123.40W
03/24/2011  M8.0 INCH        TRINITY            CA   PUBLIC

            SPOTTER T11 ACTUALLY ON SOUTH FORK MOUNTAIN AT AROUND
            4300 FEET...8 ADDITIONAL INCHES SINCE 1030 AM THIS
            MORNING. TEMPERATURE 28 DEGREES...BAROMETER 29.72 INCHES
            AND RISING.

&&

ASHFORD
Local storm report, Mar 24, 9:08 PM PDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
908 PM PDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             9 N HAYFORK             40.70N 123.13W
03/24/2011  U0.0 INCH        TRINITY            CA   DEPT OF HIGHWAYS

            CHAINS REQUIRED OVER HAYFORK MTN ON HWY 3 FROM 6 AM TO 1
            PM.

0700 AM     SNOW             3 W HYDESVILLE          40.55N 124.15W
03/24/2011  U0.0 INCH        HUMBOLDT           CA   DEPT OF HIGHWAYS

            CHAINS REQUIRED FROM JCT OF HWY 101 TO TRINITY COUNTY
            LINE ON HWY 36 AS OF 7 AM.

0800 AM     SNOW             5 E FOREST GLEN         40.38N 123.22W
03/24/2011  U0.0 INCH        TRINITY            CA   DEPT OF HIGHWAYS

            CHAINS REQUIRED OVER SOUTHFORK MTN ON HWY 36 AS OF
            MIDNIGHT ON THE 24TH.

0800 AM     SNOW             14 W WILLOW CREEK       40.94N 123.90W
03/24/2011  U0.0 INCH        HUMBOLDT           CA   DEPT OF HIGHWAYS

            CHAINS REQUIRED OVER BERRY SUMMITT ON HWY 299 AS OF 8 AM
            ON THE 24TH.

0900 AM     SNOW             5 N LAYTONVILLE         39.74N 123.50W
03/24/2011  U0.0 INCH        MENDOCINO          CA   DEPT OF HIGHWAYS

            CHAINS REQUIRED FROM 5 TO 11 MILES NORTH OF LAYTONVILLE
            ON HWY 101 FROM 9 AM 2 PM.

1000 AM     SNOW             3 N WILLITS             39.44N 123.35W
03/24/2011  U0.0 INCH        MENDOCINO          CA   DEPT OF HIGHWAYS

            CHAINS REQUIRED FROM 3 TO 6 MILES NORTH OF WILLITS ON HWY
            101 FROM 10 AM UNTIL 2 PM.

1000 AM     SNOW             4 N WILLITS             39.46N 123.35W
03/24/2011  U0.0 INCH        MENDOCINO          CA   DEPT OF HIGHWAYS

            HWY 101 CLOSED FROM WILLITS TO 4 MILES NORTH OF WILLITS
            FROM 10 AM UNTIL NOON, THEN CHAINS REQUIRED UNTIL 2 PM.

1100 AM     SNOW             8 W WILLITS             39.40N 123.50W
03/24/2011  U0.0 INCH        MENDOCINO          CA   DEPT OF HIGHWAYS

            CHAINS REQUIRED FROM 8 TO 4 MILES WEST OF WILLITS ON HWY
            20 FROM 11 AM TO 3 PM.

&&

ANDERSON
Local storm report, Mar 24, 9:35 PM PDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
935 PM PDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             5 NNW GUALALA           38.84N 123.57W
03/24/2011  M0.25 INCH       MENDOCINO          CA   TRAINED SPOTTER

            AT 1000 FEET...HAIL SHOWER.

0839 PM     LIGHTNING        2 W PETROLIA            40.32N 124.32W
03/24/2011                   HUMBOLDT           CA   PUBLIC

            A NUMBER OF THUNDERSTORMS WITH HAIL AT 3/8 INCH AND AIR
            TO AIR LIGHTNING/ ELEVATION 227 FEET.

&&

ASHFORD

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:25 AM PDTGale WarningEKA24 hr
Mar 25, 4:15 AM PDTWinter Weather AdvisoryEKA36 hr
Mar 25, 9:15 AM PDTSmall Craft AdvisoryEKA4 days
Mar 25, 3:06 PM PDTRiver Flood WarningEKAMendocino19 hr

Nearby

Hazardous Seas Warnings in California, 2011Every hazardous seas warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.